MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Defective Device (2588); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, there is a dent/scratch on the lens.Additional information has been requested and provided that damage lens removed and surgery was commenced using a new lens with same diopter.There was no patient harm.
 
Event or Problem Description
A nurse reported, that during an intraocular lens (iol) implant procedure.There is a dent/scratch on the lens, as the introducer jolted.
 
Additional Manufacturer Narrative
A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used in the device.Material properties of non-qualified ophthalmic viscoelastic devices (ovd) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.The ifu instructs: during device preparation and implantation of the company lens iol with the company device preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens.And potential complications, during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The used device and the lens were returned inside the opened carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to near mid-nozzle.There was no damage observed to the device.The plunger was removed to evaluate.There was no damage observed to the plunger.The plunger was reinserted with no problem found.The plunger was secure at the starting point.The lens was returned inside a small, thin, cylindrical tube with a screw top lid.Solution was observed on the lens.The optic appeared to be cut into two portions, typical of damage created to help facilitate the lens removal from the eye.The optic was torn at the edge extending into the anterior and posterior optic material.The anterior optic surface has scratches near the optic center.A non-qualified viscoelastic was indicated.The reported scratch damage on lens was observed.No damage was observed to the plunger or device.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14377098
Report Number1119421-2022-01009
Device Sequence Number13955431
Product Code KYB
UDI-Device Identifier00380652394727
UDI-Public00380652394727
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberAU00T0
Device Lot Number15307762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/29/2022
01/19/2023
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date07/27/2022
02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO - J&J
Patient SexUnknown